Hail, Dallas
- When
- May 30, 12:40 PM CST
- Where
- Dallas County, Urbana
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.833, -93.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 30, 10:45 AM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1145 AM CDT SUN MAY 30 2004 ...MESOSCALE CONVECTIVE DISCUSSION... ...POTENTIALLY VOLATILE AND DANGEROUS AFTERNOON COULD BE IN THE OFFING FOR PORTIONS OF THE MISSOURI OZARKS TODAY... A BROKEN LINE OF THUNDERSTORMS WAS BEGINNING TO DEVELOP ALONG A COLD FRONT WHICH EXTENDED FROM JUST EAST OF KANSAS CITY TO JUST EAST OF PARSONS KANSAS. THE STRONGEST STORMS WERE FOUND ACROSS CHEROKEE AND CRAWFORD COUNTIES IN KANSAS. AS THESE STORMS PUSH EASTWARD...THEY WILL ENCOUNTER A QUITE FAVORABLE ENVIRONMENT FOR TORNADIC SUPERCELLS. LCL VALUES FROM THE SPC MESOANALYSIS PAGE INDICATE LCL HEIGHTS BETWEEN 600 AND 800 AGL ACROSS THE ENTIRE FORECAST AREA. IN ADDITION...LOW LEVEL HELICITIES GREATLY INCREASE EAST OF HIGHWAY 71...WHERE SURFACE TO 1KM SHEAR VECTORS INCREASE TO 35 TO 40 KTS. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...TORNADO WATCH UNTIL 7 PM FOR ALL COUNTIES. KS...TORNADO WATCH UNTIL 7 PM FOR ALL COUNTIES. SAW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN MAY 30 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 100 PM CDT SUN MAY 30 2004 ...SEVERE WEATHER OUTBREAK EXPECTED THROUGH THIS AFTERNOON ACROSS CENTRAL AND SOUTHERN MISSOURI... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WITH TORNADOES...LARGE HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING WINDS IN EXCESS OF 70 MPH. AREAS AFFECTED AND TIMING: SEVERE STORMS WILL BE LIKELY ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON. THE BEST CHANCE FOR TORNADIC STORMS WILL BE BETWEEN HIGHWAYS 71 AND 63. SEVERE STORMS WILL THEN LINGER ACROSS FAR SOUTH CENTRAL MISSOURI EAST OF A HOUSTON TO GAINESVILLE LINE INTO THIS EVENING. DISCUSSION: A STRONG SURFACE COLD FRONT WILL PUSH ACROSS THE MISSOURI OZARKS THROUGHOUT THE AFTERNOON. STRONG SURFACE HEATING WILL OCCUR AHEAD OF THE FRONT...WHILE ABUNDANT MOISTURE SURGES NORTH INTO THE REGION WITH DEWPOINTS WELL INTO THE 70S. MEANWHILE...A STRONG UPPER LEVEL DISTURBANCE AND VERY STRONG JET STREAM WINDS WILL ROTATE THROUGH THE AREA. THE COMBINATION OF EXTREME INSTABILITY AND WIND SHEAR WILL LEAD TO CONTINUING SEVERE STORM DEVELOPMENT ALONG THE COLD FRONT THIS AFTERNOON. AS OUTLOOKED BY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA... THERE IS A HIGH RISK OF SUPERCELL THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA. THESE STORMS WILL LIKELY PRODUCE VERY LARGE HAIL... WIDESPREAD DAMAGING STRAIGHT LINE WINDS...AND A FEW TORNADOES. THE THREAT FOR SEVERE WEATHER WILL END WITH THE PASSAGE OF A COLD FRONT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGERS...LAW ENFORCEMENT AND THOSE WITH SEVERE WEATHER INTERESTS SHOULD MAKE NECESSARY PREPARATIONS FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF GAEDE
SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1057 AM CDT SUN MAY 30 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310000- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 1057 AM CDT SUN MAY 30 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 330...IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... THIS IS A PARTICULARLY DANGEROUS SITUATION WITH THE POTENTIAL FOR VERY STRONG AND DAMAGING TORNADOES ACROSS THE ENTIRE WATCH AREA. IN MISSOURI: BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...DENT...DOUGLAS...GREENE...HICKORY...HOWELL...JASPER... LACLEDE...LAWRENCE...MARIES...MCDONALD...MILLER...MORGAN...NEWTON... OREGON...OZARK...PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR... STONE...TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BOLIVAR...BRANSON... CAMDENTON...FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN... LEBANON...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH... OZARK...PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION. IZZI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
109 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 PM LIGHTNING CARTHAGE 37.17N 94.32W
05/30/2004 JASPER MO CO-OP OBSERVER
PERSON STRUCK BY LIGHTNING.
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
128 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL 2 S STOCKTON 37.67N 93.80W
05/30/2004 0.75 INCH CEDAR MO LAW ENFORCEMENT
ALThe Springfield radar (KSGF), 70 km away, was scanning. The volume nearest the first event began at 18:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398273.